top of page
QQ20221001-0.jpg

Pre-day Networking Programs at CGHM2024

Anchor

Masterclass Partner:

In partnership with Khalifa University's Research and Innovation Center on CO2 and Hydrogen (RICH Center), this masterclass offers a deep dive into the MENA region's hydrogen and CCUS fundamentals. Led by experts Professor Lourdes Vega and Dr. Ahmed AlHajaj, it covers key aspects of decarbonization, energy transition, and the industry value chain. Tailored for policymakers, investors, financiers, and supply chain stakeholders, the session includes workshops to identify challenges and opportunities, providing valuable insights for low-carbon development in MENA.

Dr. Lourdes Vega

Director, Research and Innovation Center on CO2 and Hydrogen

Dr. Ahmed Alhajaj

Assistant Professor, Chemical and Petroleum Engineering

April 23, 2024

Pre-conference MasterClass: Hydrogen and CCUS Transition in MENA

13:00 - 13:15 (15 mins)

Introduction and Overview: Why Hydrogen? Why Now?

  • Welcome remarks and introduction of the workshop facilitators

  • Brief overview of the purpose and goals of the masterclass

13:15 - 14:00 (45 mins)

Workshop #1: Innovation and Technology Development of Hydrogen in MENA and at a Global Space

  • Explore latest technological innovations in the hydrogen industry, including production, storage, and transport

  • Identify most promising technologies for MENA, based on local resources, expertise, and demand

  • Discuss research and development priorities for MENA's hydrogen industry, including collaboration with international partners and knowledge-share initiatives

14:00 - 14:45 (45 mins)

Workshop #2: End-Use Applications for Hydrogen

  • Examine main end-use sectors for hydrogen in MENA, including energy, transport, industry, and residential

  • Identify most promising applications for hydrogen in each sector, based on local demand, infrastructure, and regulatory frameworks

  • Discuss challenges and opportunities for scaling up the deployment of hydrogen technologies in MENA's end-use sectors, including awareness,

  • Campaigns, policy incentives, and public-private partnerships

Tea Break (30min)

15:15 - 16:00 (45 mins)

Workshop #3: Carbon Capture Utilization and Storage (CCUS)

  • Introduce CCUS as an enabling technology for low-carbon hydrogen and sustainable fuels

  • Identify challenges and opportunities related to the capture, transportation, storage and utilization in the MENA region

  • Explore synergies and opportunities for collaboration among companies from different sectors (and academia) to deploy CCUS

  • Discuss developments already in place in the region.

16:00 - 16:45 (45 mins)

Workshop #4: Policy Priorities and Investment opportunities for MENA's Hydrogen Transition

  • Identify important policy priorities for governments, including regulatory frameworks, fiscal incentives, and public-private partnerships

  • Analyze global and regional market trends in hydrogen, including demand projections and supply chain analysis

  • Identify promising export and import markets for MENA's hydrogen products, including potential trade barriers and regulatory frameworks

  • Discuss investment and financing opportunities for MENA's hydrogen industry, including venture capital, public-private partnerships, and internatio

  • Funding schemes

16:45 - 17:00 (15 mins)

 Next Steps, Questions, and Networking

  • Summarize main findings and recommendations from workshops

  • Identify key stakeholders and partners for implementing recommendations

  • Announce upcoming conference and networking opportunities for participants

bottom of page